Alert archive / Wyoming / Flash Flood Warnings in 2013
Flash Flood Warning 105, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Sep 11, 2013, 6:27 PM MDT for Uinta County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2013, 6:27 PM MDT (00:27 UTC)
- Expired
- Sep 11, 2013, 9:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 175 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2014 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
423
WGUS55 KSLC 120027
FFWSLC
WYC041-120330-
/O.NEW.KSLC.FF.W.0105.130912T0027Z-130912T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
627 PM MDT WED SEP 11 2013
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN UINTA COUNTY IN SOUTHWEST WYOMING
* UNTIL 930 PM MDT
* AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM A THUNDERSTORM OVER THE TOWN OF MOUNTAIN VIEW.
RAINFALL AMOUNTS OF NEAR 3 INCHES HAD FALLEN IN A PERIOD OF AROUND 4
HOURS OVER THIS DRAINAGE. AS A RESULT...WIDESPREAD FLOODING HAS
BEEN REPORTED THROUGHOUT MOUNTAIN VIEW.
ALTHOUGH RAINFALL HAS DIMINISHED...IT WILL REQUIRE ADDITIONAL TIME
FOR THE STREAMS TO ATTENUATE IN THE AREA AND RECEDE BELOW DANGEROUS
LEVELS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYMAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4136 11046 4152 11015 4144 11015 4126 11021
4109 11033 4110 11049 4122 11055
$$
MCINERNEY1 follow-up statement
974
WGUS75 KSLC 120255
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
855 PM MDT WED SEP 11 2013
WYC041-120304-
/O.CAN.KSLC.FF.W.0105.000000T0000Z-130912T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UINTA WY-
855 PM MDT WED SEP 11 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN UINTA
COUNTY...
RAINFALL IN THE AREA HAS TAPERED OFF AND FLASH FLOODING HAS ENDED.
AS A RESULT...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 4136 11046 4152 11015 4144 11015 4126 11021
4109 11033 4110 11049 4122 11055
$$
MCINERNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:57 PM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 11, 3:57 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
357 PM MDT WED SEP 11 2013
.SYNOPSIS...AN UPPER LOW NEAR ST. GEORGE WILL DRIFT VERY SLOWLY
NORTH THROUGH EASTERN NEVADA THURSDAY AND THEN INTO NORTHERN UTAH
FRIDAY BRINGING PERIODS OF RAIN TO THE AREA.
&&
.DISCUSSION...THE UPPER LOW IS NEAR ST. GEORGE THIS AFTERNOON. ALL
MODELS CONTINUE TO FORECAST A SLOW DRIFT NORTHWESTWARD INTO
EASTERN NV THURSDAY. ON FRIDAY THIS LOW DRIFTS INTO NORTHERN UTAH
ON THE GFS/EC...WHILE THE NEW 18Z NAM MOVES THE LOW THROUGH UTAH
EARLY FRIDAY AND INTO SOUTHERN IDAHO FRIDAY AFTERNOON...THEN
BRINGS A PIECE OF THE LOW BACK INTO NORTHERN UTAH SATURDAY.
ANYWAY YOU LOOK AT IT...PERIODS OF RAIN LIKELY WITH EMBEDDED
THUNDERSTORMS AND LOCALLY HEAVY RAIN FOR MUCH OF THE FORECAST
AREA THURSDAY THROUGH SATURDAY.
LOOKS LIKE TODAY WAS THE BIG DAY FOR WASHINGTON COUNTY...EXPECT
SOMEWHAT LESS RAINFALL IN WASHINGTON AND KANE COUNTY THURSDAY AS
THE UPPER LOW GETS FURTHER NORTH. HOWEVER STILL HIGH ENOUGH THREAT
OF ADDITIONAL RAINFALL AND SATURATED CONDITIONS SUGGEST IT WOULD
NOT TAKE MUCH TO PRODUCE ADDITIONAL FLOODING. HAVE EXTENDED FLASH
FLOOD WATCH OVER THE SOUTH FOR ANOTHER DAY.
JUST ENOUGH EASTERLY COMPONENT IN THE FLOW THURSDAY TO CONTINUE
THE THREAT OF HEAVY RAIN AND FLOODING IN GRAND STAIRCASE ESCALANTE
NM AND CAPITAL REEF NP...ALONG WITH THE SAN RAFAEL SWELL ON
THURSDAY. VERY HIGH FLOWS NOW IN PROGRESS IN THE ESCALANTE AND
DIRTY DEVIL RIVERS.
FURTHER NORTH EXPECT WIDESPREAD RAIN SHOWERS WITH SCATTERED
THUNDERSTORMS THURSDAY. MAIN THREAT WILL BE TO THE BURN SCARS
WHERE HEAVY RAIN COULD PRODUCE DEBRIS FLOWS IF THEY TAKE A DIRECT
HIT FROM A HEAVY SHOWER. ALSO CONCERNED ABOUT ROCK FALL ONTO ROADS
IN STEEP CANYONS OF THE WASATCH MOUNTAINS. HAVE ISSUED FLASH FLOOD
WATCH FOR MANY PARTS OF THE NORTH FOR THURSDAY.
RAINFALL WILL ABATE SOMEWHAT THURSDAY NIGHT BUT
REDEVELOP...ESPECIALLY OVER NORTHERN AND CENTRAL UTAH ON FRIDAY.
DRIER OVER EXTREME SOUTHERN UTAH ON FRIDAY.
DEPENDING ON EXACT TRACK OF THE LOW...IT APPEARS ANOTHER DAY OF
ACTIVE SHOWERS AND THUNDERSTORMS LIKELY ON SATURDAY OVER THE NORTH
AND PERHAPS CENTRAL UTAH AS WELL.
DRYING AND WARMING TREND SUNDAY.
GFS/EC DEVELOP BROAD TROUGH OVER THE PACIFIC NORTHWEST AND
NORTHERN ROCKIES NEXT WEEK WITH WESTERLY FLOW SWEEPING ACROSS
UTAH. 12Z GFS KEEPS THESE TROUGHS MAINLY NORTH OF UTAH WITH
INCREASING DRY SOUTHWEST FLOW AND EVENTUALLY A DRY COLD FRONT. 12Z
EC IS MUCH MORE INTERESTING WITH A SERIES OF DEEPER AND SHARPER
TROUGHS MOVING THROUGH UTAH NEXT WEEK WITH THE FIRST ONE ON
TUESDAY INTERACTING WITH REMNANT MOISTURE TO PRODUCE WIDESPREAD
PRECIP EVENT OVER THE NORTH...FOLLOWED BY DEEPER AND COLDER
TROUGHS LATER IN THE WEEK...BY THE END OF THE WEEK THE 12Z EC
WOULD PRODUCE SNOW TO 8K IN THE NORTHERN MOUNTAINS. THE DRAMA IN
THE 12Z EC IS NEW AND WAS NOT PRESENT IN EARLIER RUNS...SO HAVE
ONLY HINTED AT TUESDAY EVENT IN THE POPS AND OTHERWISE GRIDS ARE
BASED ON 12Z GFS.
&&
.AVIATION...WINDS AT THE SLC TERMINAL WILL BE GENERALLY FROM THE
NORTHWEST THROUGH 3Z THIS EVENING. HOWEVER...WITH SHOWERS AND
THUNDERSTORMS IN THE AREA...IT IS LIKELY THAT OUTFLOW WINDS WILL
RESULT IN ERRATIC WIND SPEEDS THROUGH 3Z TO 4Z. AFTER ABOUT
3Z...WINDS WILL SHIFT TO THE SOUTHEAST. WITH THE DEVELOPING
STORMS...THERE IS A 30 PERCENT CHANCE THAT CEILINGS AT THE SLC
TERMINAL WILL DROP BELOW 6000FT THIS EVENING...WITH A 10 PERCENT
CHANCE THAT A THUNDERSTORM WILL DIRECTLY IMPACT THE TERMINAL THROUGH
3Z TO 4Z.
&&
.FIRE WEATHER...UPPER LEVEL LOW IN ARIZONA WILL DRIFT SLOWLY NORTH
ALONG THE UTAH/NEVADA BORDER THROUGH THE END OF THE WEEK. A VERY
MOIST AIRMASS WILL ACCOMPANY THIS SYSTEM AS IT MOVES NORTH.
PRECIPITATION WILL BE FAIRLY WIDESPREAD...WITH A GOOD CHANCE FOR
WETTING RAINS...ACROSS THE STATE ON THURSDAY WITH SLOW SHIFT TO
THE NORTH FRIDAY INTO SATURDAY. OVERNIGHT RECOVERIES WILL BE VERY
STRONG IN THIS MOIST AIRMASS AND AFTERNOON MINIMUM RELATIVE
HUMIDITY VALUES WILL REMAIN QUITE HIGH. IN ADDITION...WINDS WILL
GENERALLY BE LIGHT AND TERRAIN DRIVEN THROUGH THE REMAINDER OF THE
WEEK UNDER LIGHT FLOW ALOFT. DRIER AND WARMER CONDITIONS ARE
EXPECTED TO BUILD BACK INTO UTAH LATE THIS WEEKEND INTO EARLY NEXT
WEEK.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR
UTZ010-012>014-016-019>021-517-518.
FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR UTZ001>004-006>008-015.
WY...NONE.
&&
PUBLIC...DUNN
FIRE WEATHER...GRAHAM
AVIATION...HOSENFELD
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Sep 11, 6:35 AM MDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 635 AM MDT WED SEP 11 2013 UTZ001>016-019>021-517-518-WYZ021-121200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 635 AM MDT WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE AT TIMES ACROSS MUCH OF THE OUTLOOK AREA TODAY THROUGH TONIGHT. HEAVY RAIN IS LIKELY WITH SOME OF THE STORMS OVER ABOUT THE SOUTHEASTERN TWO THIRDS OF THE AREA AND THIS WILL CONTINUE TO GENERATE LOCAL FLASH FLOODING THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE OUTLOOK AREA THROUGH THURSDAY ALONG WITH A THREAT OF HEAVY RAIN AND LOCAL FLASH FLOODING. SHOWERS WILL GRADUALLY TAPER OFF FROM THE SOUTHWEST FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Flash Flood Warnings in Wyoming, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.